Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What causes a decrease in appetite and nausea?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 14264 Questions
Question
For a couple of days I"ve been having the runs and going to the bathroom quite often and also experiencing a decrease in apatite. Sometimes I feel like I'm going to throw up but I don't end up doing it what could be causing these symptions?
Posted Thu, 9 Nov 2017 in Digestion and Bowels
 
 
Answered by Dr. Michelle Gibson James 39 minutes later
Brief Answer:
hold off solids, fluid replacement, probiotics

Detailed Answer:
HI, thanks for using healthcare magic

Infection is the most likely cause. Infection of the bowel can cause these symptoms, it is usually viral or bacterial with viral infection being more common.

In general symptoms tend to last less than 10 days with most persons going up to 5 days.

Your appetite will improve as the diarrhea resolves

Treatment consist of--(1)holding off all solid food till there is a 4 hour window with no symptoms

When this 4 hour period occurs, start with a small amount of dry food first

(2)use fluids with electrolytes to replace what you are losing eg oral rehydration drinks or dilute sport drinks
Use small amounts at a time since you feel as though you may vomit

(3)probiotics help to restore the normal bacteria in the colon and help to shorten the symptom course

(4)if there is any blood in the stool or there is no slight improvement , then you should be assessed, some causes of diarrhea require antibiotic treatment

(5)medication such as peptobismol , may help reduce symptoms

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor